Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Localized Rash under left Arm
Sep 1, 2002

About 3 months ago I changed my drug regiment to one that includes Abacavir, Epivir, Viread and Sustiva. I am currently expireancing a very irritated rash under my left arm. It has been there for about 1.5 months and is localized to that area. The rash consists of raised bumps and blisters as well as a painful generally-tight (sunburned) feeling. I have discontinued use of all deodorants under that arm, but there has been no improvement. My doctor has said that she has never encountered anyone that had such a localized-rash reaction to abacavir--and to wait and see if it goes away on it's own. However, knowing abacavir lists a rash as a potential side effect and my never having a rash before, I'm wondering if it is possible to have such a localized reaction to the drug. Other info: I have no swollen glands, antihistamines have had no affect, my doctor and I have tried antifungial creams and calamine lotion but neither have worked. What is it? could it be the Meds? or is it just a heat-rash?

Response from Dr. Henry

From what you described I doubt that represents an abacavir hypersensitivity reaction but still could be a localized drug rash (Sustiva can cause that too) though quite atypical. I would have an HIV experienced dermatologist take a look at it if possible. The axillary region is often the site of very annoying and tough to pinpoint the cause rashes. KH



Previous
sustiva depression?
Next
Loss of concentration

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement